MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823162
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (id (b)(6)) was implanted due to non-communicating hydrocephalus via ventriculoperitoneal (vp) shunt on (b)(6) 2019 with unknown setting.The pressure setting could not be changed; therefore, the device was explanted and replaced with a new device on (b)(6) 2024.The physician pulled out the device and damaged it during revision surgery.According to information provided, the initial and the desired setting are unknown.It is unknown if the patient experienced any signs and symptoms due to device issue.The patient has recovered.
 
Additional Manufacturer Narrative
The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) ¿ the product code 823162 with lot 3276906 sn (b)(6), conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was on setting 140 mmh2o.The valve was visually inspected; the siphon guard was broken, and the needle chamber was torn.The valve was hydrated.Leak was noted from the back of the needle guard.The valve failed for programming, occlusion and reflux.The pressure test could not be performed as the device could not be programmed.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification: biological debris was found on the ruby ball, motor and on the seat of the ruby ball.Root cause analysis - the root cause for the programming and occlusion issues are due to biological debris and protein build up interfering with the valve.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20369151
Report Number3013886523-2024-00312
Device Sequence Number19805714
Product Code JXG
UDI-Device Identifier10886704041559
UDI-Public(01)10886704041559(17)231031(10)3276906
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number823162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexFemale